[Skip to Navigation]
Article
May 1943

BRONCHIAL ASTHMA FOLLOWING THE INHALATION OF POWDERED NEOARSPHENAMINE: ATTEMPTED ORAL HYPOSENSITIZATION

Author Affiliations

CLEVELAND

From the Department of Allergy, the Cleveland Clinic.

Arch Derm Syphilol. 1943;47(5):675-679. doi:10.1001/archderm.1943.01500230065012
Abstract

The toxic effects and anaphylactic reactions from the intravenous injection of the arsphenamines in the treatment of syphilis are well known. The reactions may manifest themselves in various forms, but rarely is the upper part of the respiratory tract involved as in an attack of asthma.

De Beyrouth1 reported a reaction in a syphilitic patient, aged 38, without a previous history of asthma. During the third injection of 0.75 Gm. of neoarsphenamine the patient experienced an attack of asthma, which disappeared when the injection was stopped. The next attack followed the injection of 0.45 Gm. and lasted four days. As little as 0.05 Gm. of neoarsphenamine produced a reaction. Treatment was entirely discontinued after a violent attack occurred in the course of the administration of 0.3 Gm. of neoarsphenamine.

Of even less frequent occurrence are anaphylactic reactions from local contact with the drug or from its inhalation. Klauder2

Add or change institution
×